Alert archive / Illinois / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 213, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 19, 2009, 5:52 PM CDT for Bond County, Montgomery County, Illinois. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2009, 5:52 PM CDT (22:52 UTC)
- Expired
- Aug 19, 2009, 6:15 PM CDT
- In force
- 23 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Bond County, IL, Montgomery County, IL
The radar
The St Louis radar (KLSX), 124 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 19, 12:49 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 272 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 192252
SVRLSX
ILC005-135-192315-
/O.NEW.KLSX.SV.W.0213.090819T2252Z-090819T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
552 PM CDT WED AUG 19 2009
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BOND COUNTY IN SOUTH CENTRAL ILLINOIS...
SOUTHEASTERN MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 615 PM CDT
* AT 551 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WOBURN...OR 7 MILES NORTH OF GREENVILLE...AND MOVING EAST AT 20
MPH.
* LOCATIONS IMPACTED INCLUDE...
MULBERRY GROVE...
VAN BURENSBURG...
CHAPMAN...
FILLMORE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3892 8927 3891 8939 3906 8941 3914 8926
3904 8925 3901 8926
TIME...MOT...LOC 2252Z 253DEG 19KT 3898 8936
$$
BRITT1 follow-up statement
000
WWUS53 KLSX 192308
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
608 PM CDT WED AUG 19 2009
ILC005-135-192318-
/O.EXP.KLSX.SV.W.0213.000000T0000Z-090819T2315Z/
MONTGOMERY IL-BOND IL-
608 PM CDT WED AUG 19 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BOND AND
SOUTHEASTERN MONTGOMERY COUNTIES WILL EXPIRE AT 615 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3892 8927 3891 8939 3906 8941 3914 8926
3904 8925 3901 8926
TIME...MOT...LOC 2308Z 253DEG 19KT 3900 8925
$$
KANOFSKYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:29 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Aug 19, 3:29 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
329 PM CDT WED AUG 19 2009
.DISCUSSION...
/328 PM CDT WED AUG 19 2009/
MCV CONTINUING TO LIFT NORTHEASTWARD THROUGH WEST CENTRAL IL THIS
AFTERNOON...TRIGGERING SHOWERS AND THUNDERSTORMS...WITH SOME OF
THEM BEING SEVERE. OTHERWISE...MAIN FORECAST ISSUE WILL BE
ADDITIONAL RWS/TRWS CHANCES TONIGHT WITH HEAVY RAINFALL A GOOD BET
AS FRONTAL BOUNDARY SLIDES THROUGH.
A LOT TO DEAL WITH TONIGHT THROUGH TOMORROW AS FRONTAL BOUNDARY
FINALLY SLIDES THROUGH REGION. INITIAL ROUND OF ACTIVITY DUE TO MCV
TO EXIT BY ZONE ISSUANCE TIME. THEN THE WAITING BEGINS AS 40KT+ LOW
LEVEL JET RAMPS UP JUST AHEAD OF COLD FRONT/AMPLIFYING SHORTWAVE.
PLENTY OF MOISTURE AS PWS BETWEEN 1.5 AND 2 INCHES WITH CAPES IN
EXCESS OF 1500 J/KG THIS EVENING. REGIONAL RADAR SHOWING SOME
ACTIVITY FIRING IN WARM SECTOR...WHICH WILL PROBABLY BE SCATTERED IN
NATURE TIL MORE ROBUST ACTIVITY DEVELOPS AND SLIDES ALONG FRONTAL
BOUNDARY LATER THIS EVENING AND INTO THE OVERNIGHT HOURS. NORTHERN
PORTIONS OF CWA HAS HAD QUITE A BIT OF RAIN PAST COUPLE OF DAYS AND
WITH UP TO AN ADDITIONAL 2 INCHES POSSIBLE TONIGHT FEEL THAT A FLASH
FLOOD WATCH IS WARRANTED...ALONG AND NORTH OF A CRAWFORD COUNTY
MISSOURI TO WASHINGTON COUNTY ILLINOIS LINE FROM 00Z TONIGHT TO 18Z
TOMORROW.
THEN RAIN TO TAPER OFF BY THURSDAY AFTERNOON. HOWEVER...WILL SEE
SEVERAL ADDITIONAL SHORTWAVES ROTATE AROUND UPPER LOW THROUGH AREA
THURSDAY NIGHT THROUGH SATURDAY...WITH SLIGHT CHANCES OF RWS/TRWS
...ESPECIALLY FOR NORTHEASTERN HALF OF CWA DURING THIS TIME.
OTHERWISE...MAIN ISSUE WILL BE CLOUD COVER. WITH PLENTY OF LOW LEVEL
MOISTURE LINGERING IN REGION...CAN EXPECT SC DECK TO LINGER OVER
AREA IN CYCLONIC FLOW...BEFORE COMPLETELY CLEARING OUT SATURDAY
NIGHT.
AS FOR TEMPS...EXPECT ANOTHER MILD NIGHT WITH LOWS IN THE MID 60S TO
LOW 70S. ON THURSDAY TEMPS COULD BE TRICKY DEPENDING ON COVERAGE OF
RWS/TRWS. FOR NOW HAVE UPPER 70S FAR NORTH TO LOW 80S FAR SOUTH...
THOUGH COULD SEE WARMER CONDITIONS IN THE SOUTH IF FRONTAL
BOUNDARY/ACTIVITY SLOWS DOWN AT ALL. THEN FOR FRIDAY THROUGH THE
WEEKEND AS THE SURFACE RIDGE BUILDS IN...IT WILL BE UNSEASONABLY
COOL WITH HIGHS IN THE MID 70S TO LOW 80S FRIDAY...AND IN THE UPPER
70S TO LOW 80S SATURDAY AND SUNDAY.
SURFACE RIDGE TO MOVE OFF TO OUR EAST FOR THE FIRST HALF OF THE WORK
WEEK ALLOWING SOUTHERLY WINDS TO RETURN ONCE AGAIN. TEMPERATURES
WILL SLOWLY MODERATE THROUGH THE PERIOD. EXTENDED MODELS HINTING AT
ANOTHER FRONTAL BOUNDARY TO MOVE IN BY MID WEEK...BUT CAN NOT PIN
DOWN EXACT TIMING AT THIS TIME...SO JUST HAVE SILENT SLIGHT CHANCE
POPS ON WEDNESDAY.
BYRD
&&
.AVIATION...
/634 AM CDT WED AUG 19 2009/
FOR THE 12Z TAFS...
MVFR-IFR CONDITIONS WILL PLAGUE KSTL-KSUS THRU ERLY TAF PD WITH
SHRA ACTIVITY. ANTICIPATE VSBYS TO IMPROVE BY 14Z. MEANWHILE A
LINE OF STORMS STRETCHING FROM KNVD TO JUST SOUTH OF KTOP MOVING
NEWD AT ROUGHLY 40 MPH WILL IMPACT KCOU AND KUIN AT 14Z AND
16Z RESPECTIVELY. HAVE TEMPO TS FOR KCOU AND WILL WATCH KUIN CLOSELY.
FOR REMAINDER OF TAF PD VFR CONDITIONS TO PREVAIL AS A WARM AND
MOIST AIRMASS WILL ADVECT NWD OVER TERMINALS. FEEL CLDS WILL LIMIT
TS POTENTIAL BUT WILL NEED TO MONITOR THE SITUATION AND AMEND AS
NECESSARY SHUD TSRA DEVELOP. A COLD FRNT WILL PRESS SEWD THRU BI-
STATE RGN THIS EVNG AND INTO THURS ACTING AS A TRIGGER FOR
POTENTIALLY STRONG TSRA. HAVE GONE AHEAD WITH A FIRST GUESS OF A
POTENTIAL WINDOW OF CONVECTIVE WX VIA TEMPO GROUPS.
SIPPRELL
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
AFTERNOON FOR AUDRAIN-BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-
GASCONADE-JEFFERSON-KNOX-LEWIS-LINCOLN-MARION-MONITEAU-
MONROE-MONTGOMERY-OSAGE-PIKE-RALLS-SHELBY-ST. CHARLES-ST.
LOUIS-ST. LOUIS CITY-WARREN-WASHINGTON.
IL...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
AFTERNOON FOR ADAMS IL-BOND IL-BROWN IL-CALHOUN IL-CLINTON
IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-MADISON IL-
MARION IL-MONROE IL-MONTGOMERY IL-PIKE IL-ST. CLAIR IL-
WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Aug 19, 3:45 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 345 PM CDT WED AUG 19 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 345 PM CDT WED AUG 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT AND EARLY THURSDAY AS A COLD FRONT APPROACHES THE REGION. A FEW STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. ALSO...VERY HEAVY RAINFALL...MAINLY ALONG AND NORTH OF A STEELVILLE TO NASHVILLE LINE...WILL BE POSSIBLE WITH THESE STORMS...PRODUCING A THREAT OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH AND EAST OF ST LOUIS ON THURSDAY AS A COLD FRONT MOVES SOUTHEASTWARD THROUGH THE AREA. THUNDERSTORMS ARE EXPECTED ALONG AND JUST AHEAD OF THIS FRONT. A FEW STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. THE THREAT OF HEAVY RAINFALL WILL CONTINUE ON THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH TONIGHT. SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER AND FLASH FLOODING TO THE NATIONAL WEATHER SERVICE. ALSO...ANY RAINFALL AMOUNTS OVER AN INCH SHOULD BE REPORTED TO THE WEATHER SERVICE AS WELL. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BYRD
In the hours before
Local storm report, Aug 19, 5:08 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
508 PM CDT WED AUG 19 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL 1 N SMITHBORO 38.91N 89.34W
08/19/2009 M0.88 INCH BOND IL TRAINED SPOTTER
2 FOOT DIAMETER LIMB SNAPPED OFF AT RESIDENCE. WIND
SPEED ESTIMATED BETWEEN 60 AND 70 MPH. NICKEL SIZE HAIL
ALSO REPORTED AT THIS LOCATION.
0504 PM TSTM WND DMG 1 N SMITHBORO 38.91N 89.34W
08/19/2009 BOND IL TRAINED SPOTTER
2 FOOT DIAMETER LIMB SNAPPED OFF AT RESIDENCE. WIND
SPEED ESTIMATED BETWEEN 60 AND 70 MPH. NICKEL SIZE HAIL
ALSO REPORTED AT THIS LOCATION.
&&
EVENT NUMBER LSX0900102
EVENT NUMBER LSX0900103
CVKINGLocal storm report, Aug 19, 5:09 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
509 PM CDT WED AUG 19 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0453 PM TSTM WND DMG GREENVILLE 38.89N 89.40W
08/19/2009 BOND IL TRAINED SPOTTER
SPOTTER REPORTED NUMEROUS LARGE PINE TREES SNAPPED OFF
AROUND TOWN...AS WELL AS OTHER TREES.
&&
CORRECTED EVENT TIME
EVENT NUMBER LSX0900101
BYRDLocal storm report, Aug 19, 5:12 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
512 PM CDT WED AUG 19 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 1 E GREENVILLE 38.89N 89.38W
08/19/2009 BOND IL AMATEUR RADIO
2 FOOT DIAMETER TREE SNAPPED OFF AND OVER HIGHWAY 140.
PENNY SIZE HAIL REPORTED.
&&
EVENT NUMBER LSX0900104
CVKINGLocal storm report, Aug 19, 5:24 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
524 PM CDT WED AUG 19 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL GREENVILLE 38.89N 89.40W
08/19/2009 E1.75 INCH BOND IL CO-OP OBSERVER
HAIL REPORTED AT GOLF COURSE ON THE EAST SIDE OF TOWN.
NUMEROUS LARGE TREES DOWNED.
&&
EVENT NUMBER LSX0900105
DYELocal storm report, Aug 19, 5:33 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
533 PM CDT WED AUG 19 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL VANDALIA 38.98N 89.10W
08/19/2009 M0.75 INCH FAYETTE IL AMATEUR RADIO
&&
EVENT NUMBER LSX0900106
CVKINGLocal storm report, Aug 19, 5:41 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
541 PM CDT WED AUG 19 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG 1 S VANDALIA 38.97N 89.10W
08/19/2009 FAYETTE IL AMATEUR RADIO
NUMEROUS TREE LIMBS AND DEBRIS COVERING HIGHWAY 51
SOUTH OF VANDALIA.
&&
EVENT NUMBER LSX0900107
CVKINGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 1:08 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 37 min |
| Aug 19, 1:23 PM CDT | Tornado Warning | LSX | Adams, Brown | 23 min |
| Aug 19, 1:26 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 19 min |
| Aug 19, 1:30 PM CDT | Severe Thunderstorm Warning | LSX | Brown | 15 min |
| Aug 19, 1:36 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 24 min |
| Aug 19, 1:50 PM CDT | Severe Thunderstorm Warning | LSX | Brown | 25 min |
| Aug 19, 1:58 PM CDT | Tornado Warning | LSX | Greene, Pike | 17 min |
| Aug 19, 2:14 PM CDT | Tornado Warning | LSX | Greene | 16 min |
| Aug 19, 2:32 PM CDT | Tornado Warning | LSX | Greene | 13 min |
| Aug 19, 2:47 PM CDT | Tornado Warning | LSX | Macoupin | 13 min |
| Aug 19, 3:08 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 22 min |
| Aug 19, 3:20 PM CDT | Flash Flood Watch | LSX | Adams, Bond, Brown, Calhoun, Clinton, Fayette and 10 more | 13 hr |
| Aug 19, 3:34 PM CDT | Tornado Warning | LSX | Macoupin, Montgomery | 22 min |
| Aug 19, 4:21 PM CDT | Severe Thunderstorm Warning | LSX | Fayette, Montgomery | 39 min |
| Aug 19, 4:49 PM CDT | Tornado Warning | LSX | Bond, Fayette | 26 min |
| Aug 19, 5:13 PM CDT | Tornado Warning | LSX | Bond, Fayette | 32 min |
| Aug 19, 5:31 PM CDT | Tornado Warning | LSX | Fayette | 26 min |
| Aug 19, 5:57 PM CDT | Severe Thunderstorm Warning | LSX | Fayette | 48 min |
| Aug 19, 6:14 PM CDT | Tornado Warning | LSX | Fayette | 46 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.